On regularity lemmas and their algorithmic applications

Jacob Fox Stanford László Miklós Lovász MIT Yufei Zhao MIT

Combinatorics mathscidoc:1811.06001

Combinatorics, Probability and Computing, 26, (4), 481-505, 2017.7
Szemerédi's regularity lemma and its variants are some of the most powerful tools in combinatorics. In this paper, we establish several results around the regularity lemma. First, we prove that whether or not we include the condition that the desired vertex partition in the regularity lemma is equitable has a minimal effect on the number of parts of the partition. Second, we use an algorithmic version of the (weak) Frieze–Kannan regularity lemma to give a substantially faster deterministic approximation algorithm for counting subgraphs in a graph. Previously, only an exponential dependence for the running time on the error parameter was known, and we improve it to a polynomial dependence. Third, we revisit the problem of finding an algorithmic regularity lemma, giving approximation algorithms for several co-NP-complete problems. We show how to use the weak Frieze–Kannan regularity lemma to approximate the regularity of a pair of vertex subsets. We also show how to quickly find, for each ε′>ε, an ε′-regular partition with k parts if there exists an ε-regular partition with k parts. Finally, we give a simple proof of the permutation regularity lemma which improves the tower-type bound on the number of parts in the previous proofs to a single exponential bound.
No keywords uploaded!
[ Download ] [ 2018-11-05 02:07:51 uploaded by yufeizhao ] [ 23 downloads ] [ 0 comments ]
@inproceedings{jacob2017on,
  title={On regularity lemmas and their algorithmic applications},
  author={Jacob Fox, László Miklós Lovász, and Yufei Zhao},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20181105020751555806175},
  booktitle={Combinatorics, Probability and Computing},
  volume={26},
  number={4},
  pages={481-505},
  year={2017},
}
Jacob Fox, László Miklós Lovász, and Yufei Zhao. On regularity lemmas and their algorithmic applications. 2017. Vol. 26. In Combinatorics, Probability and Computing. pp.481-505. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20181105020751555806175.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved